Alert archive / Arizona / High Wind Warnings in 2024
High Wind Warning 1, NWS Tucson, AZ
NWS Tucson, AZ issued this high wind warning at Jan 11, 2024, 8:10 AM MST for 4 counties in Arizona. It took effect at Jan 11, 2024, 10:00 AM MST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 11, 2024, 8:10 AM MST (15:10 UTC)
- In effect from
- Jan 11, 2024, 10:00 AM MST
- Expired
- Jan 11, 2024, 3:05 PM MST
- In force
- 5 hr
- Issued by
- NWS Tucson, AZ
Counties Cochise County, AZ, Graham County, AZ, Pima County, AZ, Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 25 km from the middle of the area, began a volume at 15:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 3.2 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2128 m above ground
- 0-6 km bulk shear
- 85 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 329 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
251 WWUS75 KTWC 111510 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 810 AM MST Thu Jan 11 2024 AZZ507-508-513-112315- /O.NEW.KTWC.HW.W.0001.240111T1700Z-240112T0000Z/ /O.EXT.KTWC.WI.Y.0002.240111T1700Z-240112T0200Z/ Upper San Pedro River Valley- Eastern Cochise County below 5000 feet- Dragoon and Mule and Huachuca and Santa Rita Mountains- Including the cities of Sierra Vista, Benson, Willcox, Bisbee, Canelo Hills, and Madera Canyon 810 AM MST Thu Jan 11 2024 ...HIGH WIND WARNING IN EFFECT FROM 10 AM MST THIS MORNING UNTIL 5 PM MST THIS AFTERNOON... ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM MST THIS EVENING... * WHAT...For the High Wind Warning, west winds 35 to 45 mph with gusts up to 60 mph expected. For the Wind Advisory, west winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Most of Cochise County, including Upper San Pedro River Valley, Eastern Cochise County below 5000 feet and Dragoon and Mule and Huachuca and Santa Rita Mountains. * WHEN...For the High Wind Warning, from 10 AM MST this morning until 5 PM MST this afternoon. For the Wind Advisory, until 7 PM MST this evening. * IMPACTS...Damaging winds may blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ AZZ512-112315- /O.NEW.KTWC.HW.W.0001.240111T1700Z-240112T0000Z/ /O.EXT.KTWC.WI.Y.0002.240112T0000Z-240112T0200Z/ Chiricahua Mountains- Including the city of Chiricahua NM 810 AM MST Thu Jan 11 2024 ...HIGH WIND WARNING IN EFFECT FROM 10 AM MST THIS MORNING UNTIL 5 PM MST THIS AFTERNOON... ...WIND ADVISORY NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO 7 PM MST THIS EVENING... * WHAT...For the High Wind Warning, west winds 40 to 50 mph with gusts up to 70 mph expected. For the Wind Advisory, west winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Chiricahua Mountains. * WHEN...For the High Wind Warning, from 10 MST this morning until 5 PM MST this afternoon. For the Wind Advisory, from 5 PM this afternoon to 7 PM MST this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ AZZ504-506-112315- /O.EXT.KTWC.WI.Y.0002.240111T1700Z-240112T0200Z/ /O.CON.KTWC.HZ.W.0003.240112T0700Z-240112T1700Z/ Tucson Metro Area-Southeast Pinal County- Including the cities of Tucson, Green Valley, Marana, Vail, Mammoth, and Oracle 810 AM MST Thu Jan 11 2024 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM MST THIS EVENING... ...HARD FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM MST FRIDAY... * WHAT...For the Wind Advisory, west winds 25 to 35 mph with gusts up to 50 mph expected. For the Hard Freeze Warning, sub- freezing temperatures as low as 24 expected. * WHERE...Tucson Metro Area and Southeast Pinal County. * WHEN...For the Hard Freeze Warning, from midnight tonight to 10 AM MST Friday. For the Wind Advisory, until 7 PM MST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ AZZ502-505-112315- /O.CON.KTWC.HZ.W.0003.240112T0700Z-240112T1700Z/ Tohono O'odham Nation-South Central Pinal County- Including the cities of Sells and Picacho Peak State Park 810 AM MST Thu Jan 11 2024 ...HARD FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM MST FRIDAY... * WHAT...Sub-freezing temperatures as low as 25 expected. * WHERE...Tohono O'odham Nation and South Central Pinal County. * WHEN...From midnight tonight to 10 AM MST Friday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ AZZ503-509>511-514-112315- /O.EXT.KTWC.WI.Y.0002.240111T1700Z-240112T0200Z/ Upper Santa Cruz River Valley/Altar Valley- Upper Gila River Valley- White Mountains of Graham and Greenlee Counties- Galiuro and Pinaleno Mountains-Catalina and Rincon Mountains- Including the cities of Nogales, Clifton, Safford, Hannagan Meadow, Mount Graham, Mount Lemmon, and Summerhaven 810 AM MST Thu Jan 11 2024 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM MST THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. A few wind prone locations could see sustained winds near 40 mph with gusts above 55 mph. * WHERE...For much of southeast Arizona, including Graham and Santa Cruz counties as well as portions of Pima and Pinal counties. * WHEN...Until 7 PM MST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
2 follow-up statements
892 WWUS75 KTWC 112038 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 138 PM MST Thu Jan 11 2024 AZZ504-506-120100- /O.CON.KTWC.HZ.W.0003.240112T0700Z-240112T1700Z/ /O.CON.KTWC.WI.Y.0002.000000T0000Z-240112T0200Z/ Tucson Metro Area-Southeast Pinal County- Including the cities of Tucson, Green Valley, Marana, Vail, Mammoth, and Oracle 138 PM MST Thu Jan 11 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... ...HARD FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM MST FRIDAY... * WHAT...For the Wind Advisory, west winds 25 to 35 mph with gusts up to 50 mph expected. For the Hard Freeze Warning, sub- freezing temperatures as low as 25 expected. * WHERE...Tucson Metro Area and Southeast Pinal County. * WHEN...For the Hard Freeze Warning, from midnight tonight to 10 AM MST Friday. For the Wind Advisory, until 7 PM MST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ AZZ507-508-513-120100- /O.CON.KTWC.HW.W.0001.000000T0000Z-240112T0000Z/ /O.CON.KTWC.WI.Y.0002.000000T0000Z-240112T0200Z/ Upper San Pedro River Valley- Eastern Cochise County below 5000 feet- Dragoon and Mule and Huachuca and Santa Rita Mountains- Including the cities of Sierra Vista, Benson, Willcox, Bisbee, Canelo Hills, and Madera Canyon 138 PM MST Thu Jan 11 2024 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... * WHAT...For the High Wind Warning, west winds 35 to 45 mph with gusts up to 60 mph expected. For the Wind Advisory, west winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Most of Cochise County, including Upper San Pedro River Valley, Eastern Cochise County below 5000 feet and Dragoon and Mule and Huachuca and Santa Rita Mountains. * WHEN...For the High Wind Warning, until 5 PM MST this afternoon. For the Wind Advisory, until 7 PM MST this evening. * IMPACTS...Damaging winds may blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ AZZ512-120100- /O.CON.KTWC.HW.W.0001.000000T0000Z-240112T0000Z/ /O.CON.KTWC.WI.Y.0002.240112T0000Z-240112T0200Z/ Chiricahua Mountains- Including the city of Chiricahua NM 138 PM MST Thu Jan 11 2024 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... ...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 7 PM MST THIS EVENING... * WHAT...For the High Wind Warning, west winds 40 to 50 mph with gusts up to 70 mph expected. For the Wind Advisory, west winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Chiricahua Mountains. * WHEN...For the High Wind Warning, until 5 PM MST this afternoon. For the Wind Advisory, from 5 PM this afternoon to 7 PM MST this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ AZZ502-505-120100- /O.CON.KTWC.HZ.W.0003.240112T0700Z-240112T1700Z/ Tohono O'odham Nation-South Central Pinal County- Including the cities of Sells and Picacho Peak State Park 138 PM MST Thu Jan 11 2024 ...HARD FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM MST FRIDAY... * WHAT...Sub-freezing temperatures as low as 26 expected. * WHERE...Tohono O'odham Nation and South Central Pinal County. * WHEN...From midnight tonight to 10 AM MST Friday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ AZZ503-509>511-514-120100- /O.CON.KTWC.WI.Y.0002.000000T0000Z-240112T0200Z/ Upper Santa Cruz River Valley/Altar Valley- Upper Gila River Valley- White Mountains of Graham and Greenlee Counties- Galiuro and Pinaleno Mountains-Catalina and Rincon Mountains- Including the cities of Nogales, Clifton, Safford, Hannagan Meadow, Mount Graham, Mount Lemmon, and Summerhaven 138 PM MST Thu Jan 11 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. A few wind prone locations could see sustained winds near 40 mph with gusts above 55 mph. * WHERE...For much of southeast Arizona, including Graham and Santa Cruz counties as well as portions of Pima and Pinal counties. * WHEN...Until 7 PM MST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
400 WWUS75 KTWC 112205 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 305 PM MST Thu Jan 11 2024 AZZ507-508-513-120200- /O.CAN.KTWC.HW.W.0001.000000T0000Z-240112T0000Z/ /O.CON.KTWC.WI.Y.0002.000000T0000Z-240112T0200Z/ Upper San Pedro River Valley- Eastern Cochise County below 5000 feet- Dragoon and Mule and Huachuca and Santa Rita Mountains- Including the cities of Sierra Vista, Benson, Willcox, Bisbee, and Canelo Hills 305 PM MST Thu Jan 11 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. A few wind prone locations could see sustained winds near 40 mph with gusts above 55 mph. * WHERE...Upper San Pedro River Valley, Eastern Cochise County below 5000 feet and Dragoon and Mule and Huachuca and Santa Rita Mountains. * WHEN...Until 7 PM MST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ512-120200- /O.CAN.KTWC.HW.W.0001.000000T0000Z-240112T0000Z/ /O.EXT.KTWC.WI.Y.0002.240111T2205Z-240112T0200Z/ Chiricahua Mountains- Including the city of Chiricahua NM 305 PM MST Thu Jan 11 2024 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM MST THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... * WHAT...West winds 30 to 40 mph with gusts up to 55 mph expected. A few wind prone locations could see sustained winds near 40 mph with gusts above 55 mph. * WHERE...Chiricahua Mountains. * WHEN...Until 7 PM MST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ504-506-120200- /O.CAN.KTWC.WI.Y.0002.000000T0000Z-240112T0200Z/ /O.CON.KTWC.HZ.W.0003.240112T0700Z-240112T1700Z/ Tucson Metro Area-Southeast Pinal County- Including the cities of Tucson, Green Valley, Marana, Vail, Mammoth, and Oracle 305 PM MST Thu Jan 11 2024 ...HARD FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM MST FRIDAY... ...WIND ADVISORY IS CANCELLED... * WHAT...Sub-freezing temperatures as low as 26 expected. * WHERE...Tucson Metro Area and Southeast Pinal County. * WHEN...From midnight tonight to 10 AM MST Friday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ AZZ503-112315- /O.CAN.KTWC.WI.Y.0002.000000T0000Z-240112T0200Z/ Upper Santa Cruz River Valley/Altar Valley- 305 PM MST Thu Jan 11 2024 ...WIND ADVISORY IS CANCELLED... Winds will continue to diminish into the evening hours. $$ AZZ502-505-120200- /O.CON.KTWC.HZ.W.0003.240112T0700Z-240112T1700Z/ Tohono O'odham Nation-South Central Pinal County- Including the cities of Sells and Picacho Peak State Park 305 PM MST Thu Jan 11 2024 ...HARD FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM MST FRIDAY... * WHAT...Sub-freezing temperatures as low as 26 expected. * WHERE...Tohono O'odham Nation and South Central Pinal County. * WHEN...From midnight tonight to 10 AM MST Friday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ AZZ509>511-514-120200- /O.CON.KTWC.WI.Y.0002.000000T0000Z-240112T0200Z/ Upper Gila River Valley- White Mountains of Graham and Greenlee Counties- Galiuro and Pinaleno Mountains-Catalina and Rincon Mountains- Including the cities of Clifton, Safford, Hannagan Meadow, Mount Graham, Mount Lemmon, and Summerhaven 305 PM MST Thu Jan 11 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. A few wind prone locations could see sustained winds near 40 mph with gusts above 55 mph. * WHERE...For much of southeast Arizona, including Graham and Santa Cruz counties as well as portions of Pima and Pinal counties. * WHEN...Until 7 PM MST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this high wind warning went out at Jan 11, 3:25 AM MST, 4 hours 45 minutes earlier.
Area forecast discussion, Jan 11, 3:25 AM MST, 4 hours 45 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 325 AM MST Thu Jan 11 2024 .SYNOPSIS...Another storm system will bring a chance of valley rain and mountain snow Thursday, with snow levels possibly lowering to near some valley floors at times. Strong gusty winds are also expected Thursday. Another widespread hard freeze that may include Metro Tucson and some lower desert locations is possible Friday morning. Temperatures will climb back to near seasonal averages early next week. && .DISCUSSION...The sky was clear at 3 am across southeast Arizona with temperatures running 2 to 16 degrees warmer than 24 hours ago. The exception was on the mountain peaks where temperatures were running 3 to 10 degrees cooler than 24 hours ago. An indication that cooler air aloft is moving in aloft from the north in advance of todays winter storm. This winter storm was over southern Nevada and Utah early this morning and will move quickly to the south-southeast today and be east of the area by this evening. So a quick hitter. Impacts from this system will be 1) strong gusty winds in advance of cold front with the potential to see a few gusts over 60 mph on the mountain peaks, especially the Huachuca and Chiricahua mountains. Considered hoisting a High Wind Warning for those mountain peaks but probabilities for gusts over 65 mph were less than 20 percent; 2) 2 to 4 hours of precipitation for most areas as the cold front pushes across southeast Arizona and 3) snow levels lowering near the valley floors east of a Florence to Nogales line. No changes were made areal coverage of the Winter Weather advisory and wind advisory for today. This system is east of the area this evening with a much colder air mass moving in which will lead to widespread freezing temperatures Friday morn with the colder eastern and southern valleys dropping into the teens with 20s elsewhere. Upgraded the Hard Freeze Watch to Warning for most of Pima and Pinal counties. Other than a glancing blow from a system passing northeast of us Sunday, we will see dry conditions with temperatures warming back to near or above climo over the weekend into next week. && .AVIATION...Valid through 12/12Z. Clear skies/SKC conditions thru 11/12Z, with BKN-OVC clouds at 4k-8k ft AGL between 11/15Z and 12/01Z, then rapidly clearing skies from west to east aft 12/01Z. Valley SHRA and mountain SHSN between 11/17Z and 11/23Z, along with areas of MVFR ceilings/visibility and mountain obscurations. SFC wind less than 12 kts thru 11/15Z, then increasing SFC wind, with SWLY SFC wind at 20-30 kts and gusts to 45 kts by 11/18Z. SFC wind will shift to a WLY/NWLY direction from west to east across southeast Arizona during the afternoon hours with the frontal passage. The strongest SFC wind will be in the vicinity of KSAD, KALK and KDUG were sustained speeds will approach 30 kts and some gusts to 50+ kts. SFC wind will diminishing to less than 12 kts aft 12/02Z. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...A storm system and cold front will move across the region today, resulting in rain and snow chances, strong and gusty winds and continued cold temperatures. 20-foot winds will start off southwesterly this morning, turning to the west and northwest during the afternoon hours, with speeds of 20-30 mph and gusts to near 45 mph (50+ mph in the mountains). The strongest valley winds will be east of the Tucson metro across portions of Graham, Cochise and Greenlee counties. High temperatures will then warm back to near normal levels over the weekend into early next week, along with dry conditions. && .TWC WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until 5 PM MST this afternoon for AZZ506- 509>511-514. Wind Advisory from 11 AM this morning to 7 PM MST this evening for AZZ503-504-506>514. Hard Freeze Warning from midnight tonight to 10 AM MST Friday for AZZ502-504>506. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 3:20 AM MST | Hard Freeze Warning | TWC | Pima, Pinal | 31 hr |
| Jan 11, 11:09 AM MST | Dust Storm Advisory | TWC | Cochise | 111 min |
Nearby
High Wind Warnings in Arizona, 2024Every high wind warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.